MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-020-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Burn(s) (1757); Electric Shock (2554)
Date of Event 08/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the fiber broke during the procedure and touched the physician's arm, who felt an electric shock since it was activating the laser.The physician did not receive any treatment for the electric shock.The procedure was completed with another device.There were no patient complications.
 
Additional Manufacturer Narrative
Corrected content in fields h6 patient codes and impact codes, section h.Device manufacturers only.
 
Event or Problem Description
It was reported that the fiber broke during the procedure and touched the physician's arm, who felt an electric shock since it was activating the laser and suffered a burn.The physician did not receive any treatment for the burn.The procedure was completed with another device.There were no patient complications.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.Visual analysis identified that the fiber glass body was broken given the length in which it was received.The fiber tip end was not returned.Functional testing indicated that the aiming beam was bright and round.The reported allegation was confirmed.It is likely that procedural conditions of the device during set-up or use contributed to the fiber body break.A fiber could be damaged or kinked during setup and fully break once laser energy is applied thus leading to what the physician experienced.Based on the information available, a conclusion code of unintended use error caused or contributed to event was assigned to this investigation.The reported patient symptoms are a known risk associated with these devices as indicated in the instructions for use.
 
Event or Problem Description

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
yokneam industrial park
hakidma st 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23037391
Report Number2124215-2025-61711
Device Sequence Number9455482
Product Code GEX
UDI-Device Identifier17290109145669
UDI-Public(01)17290109145669(11)241123(17)291023(10)21841124
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-020-01
Device Catalogue Number0644-020-01
Device Lot Number0021841124
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer10/02/2025
10/27/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/29/2025
11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown